Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 57, NWS Northern Indiana

June 18, 2015Allen County, DeKalb County, Noble County, Indiana; Defiance County, Paulding County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2015, 5:40 PM EDT for Allen County, DeKalb County, Noble County, Indiana; Defiance County, Paulding County, Ohio. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 5:40 PM EDT (21:40 UTC)
Expired
Jun 18, 2015, 6:17 PM EDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, IN, DeKalb County, IN, Noble County, IN, Defiance County, OH, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:01 PM EDTTSTM WND DMG4 N Hicksville, OHHEALTHY 3 IN. DIAMETER TREE LIMB DOWN
Jun 18, 6:06 PM EDTTSTM WND DMG3 Sw Farmer, OH50 TO 60 MPH WINDS FOR AT LEAST 15 MINUTES. FIELDS AND ROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS53 KIWX 182140
SVRIWX
INC003-033-113-OHC039-125-182230-
/O.NEW.KIWX.SV.W.0057.150618T2140Z-150618T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DE KALB COUNTY IN NORTHEASTERN INDIANA...
  NORTHERN ALLEN COUNTY IN NORTHEASTERN INDIANA...
  SOUTHEASTERN NOBLE COUNTY IN NORTHEASTERN INDIANA...
  NORTHWESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN DEFIANCE COUNTY IN NORTHWESTERN OHIO...

* UNTIL 630 PM EDT

* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AVILLA...OR
  NEAR GARRETT...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO ROOFS...SIDING AND TREES POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...GARRETT...HICKSVILLE...HUNTERTOWN...AVILLA...GRABILL...ST.
  JOE...LEO-CEDARVILLE...SWAN...CONCORD...FARMER...NEWVILLE...
  ALTONA...BUTLER CENTER...MARK CENTER...ARI...LAOTTO...MOORE...
  HARLAN AND SAINT JOHNS.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 317 AND
332.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4120 8463 4119 8527 4141 8526 4142 8461
TIME...MOT...LOC 2139Z 264DEG 38KT 4134 8523 

HAIL...<.75IN
WIND...60MPH
 
$$

MCS
3 follow-up statements
544 
WWUS53 KIWX 182156
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 PM EDT THU JUN 18 2015

INC113-182205-
/O.CAN.KIWX.SV.W.0057.000000T0000Z-150618T2230Z/
NOBLE IN-
556 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOBLE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4120 8463 4120 8502 4141 8506 4142 8461
TIME...MOT...LOC 2155Z 267DEG 40KT 4134 8497 

$$

INC003-033-OHC039-125-182230-
/O.CON.KIWX.SV.W.0057.000000T0000Z-150618T2230Z/
DE KALB IN-ALLEN IN-PAULDING OH-DEFIANCE OH-
556 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN DE KALB...NORTHEASTERN ALLEN...NORTHWESTERN PAULDING
AND NORTHWESTERN DEFIANCE COUNTIES...

AT 555 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. JOE...OR
NEAR AUBURN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO ROOFS...SIDING AND TREES POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
AUBURN...HICKSVILLE...GRABILL...ST. JOE...LEO-CEDARVILLE...CONCORD...
FARMER...NEWVILLE...MARK CENTER...MOORE AND SAINT JOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4120 8463 4120 8502 4141 8506 4142 8461
TIME...MOT...LOC 2155Z 267DEG 40KT 4134 8497 

HAIL...<.75IN
WIND...60MPH
 
$$

MCS
708 
WWUS53 KIWX 182208
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT THU JUN 18 2015

INC003-033-182217-
/O.CAN.KIWX.SV.W.0057.000000T0000Z-150618T2230Z/
DE KALB IN-ALLEN IN-
608 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB AND
NORTHEASTERN ALLEN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN OHIO.

LAT...LON 4120 8463 4120 8479 4139 8480 4142 8461
TIME...MOT...LOC 2207Z 273DEG 29KT 4130 8473 

$$

OHC039-125-182230-
/O.CON.KIWX.SV.W.0057.000000T0000Z-150618T2230Z/
PAULDING OH-DEFIANCE OH-
608 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN PAULDING AND NORTHWESTERN DEFIANCE COUNTIES...

AT 607 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HICKSVILLE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO ROOFS...SIDING AND TREES POSSIBLE

LOCATIONS IMPACTED INCLUDE...
HICKSVILLE...FARMER AND MARK CENTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4120 8463 4120 8479 4139 8480 4142 8461
TIME...MOT...LOC 2207Z 273DEG 29KT 4130 8473 

HAIL...<.75IN
WIND...60MPH
 
$$

MCS
375 
WWUS53 KIWX 182217
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 PM EDT THU JUN 18 2015

OHC039-125-182226-
/O.CAN.KIWX.SV.W.0057.000000T0000Z-150618T2230Z/
PAULDING OH-DEFIANCE OH-
617 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR FAR NORTHWESTERN PAULDING AND 
FAR WESTERN DEFIANCE COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN OHIO.

LAT...LON 4120 8463 4120 8479 4139 8480 4142 8461
TIME...MOT...LOC 2216Z 264DEG 38KT 4131 8459 

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:05 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 18, 3:05 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT THU JUN 18 2015

.SYNOPSIS...
ISSUED AT 301 PM EDT THU JUN 18 2015

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF A COLD FRONT
INTO THIS EVENING WITH LOCALLY HEAVY RAIN AND ISOLATED STRONG WIND
GUSTS POSING A THREAT. DRIER CONDITIONS WILL MOVE IN BY FRIDAY FOR
MOST OF THE AREA. LOWS TONIGHT WILL REACH THE UPPER 50S TO LOWER
60S. HIGHS ON FRIDAY WILL CLIMB BACK INTO THE 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 301 PM EDT THU JUN 18 2015

...SHORT TERM HEAVY RAIN THREAT MAY BE EVOLVING...

TROPICAL PLUME FROM REMNANTS OF TS BILL BRING REINTRODUCED INTO THE
AREA AHEAD OF THE MAIN COLD FRONT AND UPPER LEVEL SUPPORT. SEVERE
THREAT STILL EXISTS ACROSS SE HALF OF THE AREA WITH CAPES IN EXCESS
OF 2000 J/KG IN PLACE. HOWEVER MUCH GREATER CONCERN WILL BE
TORRENTIAL RAINFALL IN AREAS THAT CAN'T TAKE ANY MORE. HOPING THAT
THINGS WILL REMAIN PROGRESSIVE ENOUGH THAT WIDESPREAD ISSUES WON'T
ARISE BUT TRENDS WILL BE MONITORED CLOSELY FOR AREAL/FLASH FLOOD
WARNINGS INTO THE EVENING. FRONT WILL SINK SLOWLY SOUTH INTO THE
AREA THIS EVENING AND LINGER IN THE SOUTH OVERNIGHT WARRANTING SLGT
CHC TO CHC POPS. LOWS WILL DROP INTO THE UPR 50S TO LOWER 60S.

REMNANTS OF TS BILL WILL BE MOVING INTO ARKANSAS BY LATE FRIDAY
AFTERNOON WITH HIGH PRESSURE HELPING SLOW ITS PROGRESS NORTH AND
EVENTUALLY HELP IN TURNING MORE EAST INTO THE OHIO RIVER VALLEY.
PARTLY SUNNY SKIES SHOULD PREVAIL FOR THE AREA WITH AT LEAST A 24
HOUR PERIOD OF DRYING FOR MOST IF NOT ALL LOCATIONS. OUTSIDE CHANCE
OF A SHOWER OR STORM COULD POP IN AFTERNOON HOURS WITH HEATING AS
STEEPER LAPSE RATES AND SOME LINGERING MSTR ALLOWS FOR CU
DEVELOPMENT.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 301 PM EDT THU JUN 18 2015

THIS WEEKEND INTO EARLY NEXT WEEK WILL CONTINUE TO FEATURE
ACTIVE ZONAL FLOW ALOFT. FRIDAY NIGHT INTO SATURDAY WX
WILL DEPEND ON TRACK OF REMNANT TROPICAL CIRCULATION AND
ASSOCIATED AREA OF DEEP MOISTURE/HEAVY RAIN. LATEST MODEL
SIMULATIONS CONTINUE TO DEFLECT THIS FEATURE MORE EAST THROUGH THE
OHIO VALLEY DURING THIS TIME WHICH WOULD RESULT IN HEAVY RAINS
BYPASSING OUR WESTERN/NORTHERN ZONES TO THE SOUTH. CLOSE CALL IN OUR
FAR SOUTHEAST NEAR NORTHERN FRINGE OF CIRCULATION WHERE LIKELY POPS
WERE RETAINED. THIS WILL NEED TO BE MONITORED GIVEN LOW
FFG/SATURATED SOILS/HIGH RIVER LEVELS.

SEVERAL LOW AMPLITUDE SHORTWAVES EMBEDDED IN PROGRESSIVE FLOW
WILL LIKELY HELP FOCUS CONVECTIVE COMPLEXES INVOF A PREEXISTING
BAROCLINIC ZONE/INSTABILITY AXIS THAT MAY IMPACT THE LOCAL AREA
LATER SATURDAY NIGHT/SUNDAY AND AGAIN ON MONDAY. HELD WITH
BROADBRUSH CHANCE POPS AT THIS FORECAST RANGE UNTIL BETTER
TIMING/AMPLITUDE DETAILS CAN BE RESOLVED.

AMPLIFYING RIDGE OVER THE SOUTHWEST US AND HIGH PLAINS WILL FORCE
MID-UPPER LEVEL FLOW TO VEER MORE NORTHWEST ACROSS THE GREAT
LAKES REGION BY THE MIDDLE OF NEXT WEEK. THIS MAY ALLOW FOR LOWER
HUMIDITY AS FRONTAL BOUNDARY SETTLES SOUTH FOR A BRIEF TIME.
UNFORTUNATELY HARD TO RULE OUT RAIN IN ANY PERIOD GIVEN POTENTIAL
FOR STRONGER NW FLOW DISTURBANCES TO PROPAGATE THROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1248 PM EDT THU JUN 18 2015

SCATTERED SHOWERS AND STORMS SHOULD BEGIN TO DEVELOP ACROSS THE
AREA OVER THE NEXT COUPLE OF HOURS AND EXPAND IN COVERAGE AND
INTENSITY...ESPECIALLY MOVING TOWARDS KFWA. PAST TIMING IN TEMPO
GROUPS STILL LOOKS REASONABLE SO ONLY MINOR CHANGES.

FRONT SHOULD CLEAR KSBN TOWARDS 00Z AN A FEW HOURS LATER AT KFWA
WHICH SHOULD END ANY CONVECTION. A FEW MODELS ATTEMPT TO RE-
DEVELOP STRATUS/FOG OVERNIGHT INTO EARLY FRIDAY. WILL LEAVE OUT
FOR NOW BUT WILL NEED TO TAKE A CLOSER LOOK AFTER WE SEE WHAT THE
EXPECTED CONVECTION DOES TO THE BOUNDARY LAYER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 4:57 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EDT THU JUN 18 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-190900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
457 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
LATE THIS MORNING INTO EARLY THIS EVENING ALONG AND JUST AHEAD OF
A COLD FRONT ADVANCING THROUGH THE AREA. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING WITH
DAMAGING WIND GUSTS AS THE MAIN THREAT. A FEW OF THE STORMS MAY
ALSO PRODUCE SOME HAIL. IN ADDITION TO THE THREAT OF SEVERE
WEATHER...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE WHICH WOULD
AGGRAVATE ONGOING FLOODING ACROSS AREAS WHICH HAVE ALREADY
EXPERIENCED HEAVY RAINFALL OVER THE PAST WEEK ACROSS PORTIONS OF
NORTHERN INDIANA AND NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM SATURDAY
THROUGH WEDNESDAY. AT THIS TIME THE BEST CHANCE OF THUNDERSTORMS
LOOKS TO BE FROM SATURDAY THROUGH SUNDAY MORNING. DUE TO RECENT
HEAVY RAINFALL ACROSS PORTIONS OF THE AREA...ANY PERIODS OF
HEAVIER RAINFALL DURING THIS TIME MAY LEAD TO FLASH FLOODING OR
CONTRIBUTE TO ADDITIONAL EXTENSIVE FLOODING IN AREAS ALREADY
IMPACTED WITH STANDING WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING. SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT FLOOD REPORTS AND
HEAVY RAINFALL TOTALS IN EXCESS OF TWO INCHES THROUGH THE WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-190900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
457 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR
THE SATURDAY THROUGH WEDNESDAY PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 18, 5:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT THU JUN 18 2015

INZ008-017-182145-
NOBLE-WHITLEY-
516 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WHITLEY AND
SOUTHWESTERN NOBLE COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH WEBSTER...OR 7
MILES SOUTHEAST OF SYRACUSE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
TRI-LAKES...ALBION...CHURUBUSCO...ETNA...CROMWELL...LARWILL...
LORANE...WILMOT...GREEN CENTER...BLUE LAKE...BEAR LAKE...WOLFLAKE...
ORMAS...KIMMEL...COLLINS...GOOSE LAKE...MERRIAM...KNAPP LAKE...LOON
LAKE AND BIG LAKE.

LAT...LON 4118 8565 4143 8565 4146 8531 4118 8531
TIME...MOT...LOC 2116Z 267DEG 28KT 4134 8565

MCS
Local storm report, Jun 18, 5:21 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     ROCHESTER               41.06N  86.22W
06/18/2015  E40 MPH          FULTON             IN   TRAINED SPOTTER

0450 PM     TSTM WND DMG     TIPPECANOE              41.21N  86.11W
06/18/2015                   MARSHALL           IN   EMERGENCY MNGR

            TREES DOWN RELAYED FROM FIRE DEPARTMENT

0459 PM     TSTM WND DMG     HUNTINGTON              40.88N  85.50W
06/18/2015                   HUNTINGTON         IN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN... SOME 8 TO 12
            INCHES IN DIAMETER.

&&

FISHER
Special weather statement, Jun 18, 5:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT THU JUN 18 2015

INZ005-006-182200-
LAGRANGE-ELKHART-
528 PM EDT THU JUN 18 2015

...SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL ELKHART AND LAGRANGE
COUNTIES...

AT 527 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR GOSHEN...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...LAGRANGE...DUNLAP...MIDDLEBURY...WAKARUSA...
TOPEKA...MILLERSBURG...NEW PARIS...BENTON...LOCKE...SCOTT...
SHIPSHEWANA...EMMA...BRIGHTON...SOUTHWEST...ONTARIO...PLATO...
WATERFORD MILLS AND HOWE.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 122 AND
129.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4157 8529 4152 8561 4152 8566 4146 8603
      4169 8595 4176 8535 4176 8526
TIME...MOT...LOC 2127Z 279DEG 19KT 4164 8579

MCS
Local storm report, Jun 18, 5:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     5 SW FORT WAYNE         40.98N  85.19W
06/18/2015  M51 MPH          ALLEN              IN   ASOS

&&

NG
Special weather statement, Jun 18, 5:31 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EDT THU JUN 18 2015

INZ008-009-018-182200-
NOBLE-ALLEN-DE KALB-
531 PM EDT THU JUN 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DE KALB...
NORTHWESTERN ALLEN AND SOUTHEASTERN NOBLE COUNTIES...

AT 531 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALBION TO NEAR TRI-LAKES...AND MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...AUBURN...KENDALLVILLE...GARRETT...HUNTERTOWN...AVILLA...
WATERLOO...SWAN...CORUNNA...ALTONA...BUTLER CENTER...ARI...LAOTTO...
LAKE EVERETT...SAINT JOHNS...LISBON...WALLEN AND EGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 NEAR MILE MARKER 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 309 AND 333.

LAT...LON 4142 8497 4110 8510 4112 8533 4118 8533
      4118 8531 4126 8531 4126 8533 4146 8533
TIME...MOT...LOC 2131Z 286DEG 29KT 4144 8541 4121 8542

MCS
Local storm report, Jun 18, 5:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HEAVY RAIN       1 ENE OSWEGO            41.33N  85.77W
06/18/2015  M0.92 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

            0.92 INCHES OF RAIN IN 30 MINUTES

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:32 PM EDTRiver Flood WarningIWXCass, Miami, Wabash3 days
Jun 18, 3:49 PM EDTSpecial Weather StatementIWXPulaski, White41 min
Jun 18, 3:54 PM EDTSpecial Weather StatementIWXCass, Miami36 min
Jun 18, 4:17 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more3 hr
Jun 18, 4:23 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami31 min
Jun 18, 4:40 PM EDTSpecial Weather StatementIWXFulton35 min
Jun 18, 4:47 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Huntington, Wells, Whitley3 hr
Jun 18, 4:51 PM EDTFlash Flood WarningIWXAdams, Allen, Cass, Huntington, Miami, Wabash and 2 more3 hr
Jun 18, 4:53 PM EDTSpecial Weather StatementIWXWabash22 min
Jun 18, 4:57 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Kosciusko, Marshall, Noble, Whitley3 hr
Jun 18, 4:57 PM EDTSpecial Weather StatementIWXKosciusko, Whitley33 min
Jun 18, 5:16 PM EDTSpecial Weather StatementIWXNoble29 min
Jun 18, 5:28 PM EDTSpecial Weather StatementIWXElkhart, LaGrange32 min
Jun 18, 5:31 PM EDTSpecial Weather StatementIWXDeKalb29 min
Jun 18, 6:00 PM EDTSpecial Weather StatementIWXLaGrange, Steuben45 min
Jun 18, 6:02 PM EDTAreal Flood AdvisoryIWXDeKalb, LaGrange, Steuben3 hr
Jun 18, 5:09 PM EDTSpecial Weather StatementIWXAllen, Van Wert36 min
Jun 18, 5:49 PM EDTSpecial Weather StatementIWXAllen26 min
Jun 18, 5:53 PM EDTSpecial Weather StatementIWXPaulding37 min
Jun 18, 6:04 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam, Williams41 min
Jun 18, 6:12 PM EDTSevere Thunderstorm WarningIWXAllen22 min
Jun 18, 6:23 PM EDTSpecial Weather StatementIWXFulton37 min
Jun 18, 6:34 PM EDTSpecial Weather StatementIWXFulton, Williams26 min
Jun 18, 6:42 PM EDTSpecial Weather StatementIWXHenry18 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.